MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TC PRIM TIBIAL INSERT TC CR STAND 6/11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW ORTHOPAEDICS AG TC PRIM TIBIAL INSERT TC CR STAND 6/11; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 75005997
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka on her left knee in 2012, the patient felt knee instability, a revision surgery was performed on (b)(6) 2021 to exchange a tc prim tibial insert tc cr stand 6/11, due to, the insert he/she was carrying was broken.The current health status of patient is unknown.The device will be returned for evaluation to the smith + nephew barcelona warehouse.
 
Additional Manufacturer Narrative
D4: expiration date d4: lot information.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that, after a total knee arthroplasty on her left knee in 2012, the patient felt knee instability, a revision surgery was performed on (b)(6) 2021 to exchange a tc plus primary tibial insert.The device, used in treatment, was returned for evaluation.The insert shows some delamination at the anterior section of the device.Furthermore, the insert shows signs of use.The device history was reviewed.The product documentation does not indicate that the part failed to match specification at the time of manufacturing.A complaint history review did not reveal any further complaint for the batch in scope.The failure mode and the severity of the reported issue are covered through the corresponding risk file.Abrasion of implant surfaces are listed among the possible side effects of knee implants according to ifu, which was current at the time of manufacturing.A medical assessment concludes that the provided x-rays support the reported knee instability.However, the root cause of the reported instability cannot be determined.Based on the available information, the relationship between the event and the device can be confirmed.The root cause stays undetermined after investigation and it cannot be speculated about factors which could have contributed to the reported issue.To date, no further actions are deemed necessary.The device will be monitored for further similar issues.The returned device will be retained.

Brand Name
TC PRIM TIBIAL INSERT TC CR STAND 6/11
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12043068
Report Number9613369-2021-00309
Device Sequence Number4000785
Product Code JWH
UDI-Device Identifier07611996008708
UDI-Public07611996008708
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K000666
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2017
Device Model Number75005997
Device Catalogue Number75005997
Device Lot NumberI1019039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer11/03/2021
11/22/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date11/08/2021
11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexFemale